Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 367, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 30, 2024, 10:32 PM CDT for Monroe County, Shelby County, Missouri. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2024, 10:32 PM CDT (03:32 UTC)
- Expired
- Oct 30, 2024, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 10:41 PM CDT | TSTM WND DMG | 2 S Clarence, MO | Report of 4-5 inch diameter tree down across Hwy Z and steel truss, metal, and lumber across Hwy 151. |
| Oct 30, 10:50 PM CDT | TORNADO | 2 Nne Granville, MO | An EF-0 tornado formed shortly before 11pm off of County Rd 274, initially producing minor tree damage. The tornado moved quickly northeastward and peaked in intensity, impacting a farm off of Highway MM, destroying an outbuilding. From there, the tornado cont |
| Oct 30, 10:51 PM CDT | TSTM WND GST 72 | 3 Nw Granville, MO | Measured with a Davis weather station. |
| Oct 30, 10:51 PM CDT | TSTM WND GST 88 | 3 Nw Granville, MO | Corrects previous tstm wnd gst report from 3 NW Granville. Measured 88 mph wind gust with a Davis weather station along with shingles blown off of house, large tree limbs downed, and new machine shed damaged. |
| Oct 30, 10:56 PM CDT | TSTM WND DMG | 5 S Shelbina, MO | Pole barn severely damaged. Limbs down and at least one tree snapped. Time estimated from radar. |
| Oct 30, 11:14 PM CDT | TSTM WND GST 52 | 1 Sse Monroe City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 30, 9:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
484
WUUS53 KLSX 310332
SVRLSX
MOC137-205-310415-
/O.NEW.KLSX.SV.W.0367.241031T0332Z-241031T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1032 PM CDT Wed Oct 30 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Monroe County in northeastern Missouri...
Shelby County in northeastern Missouri...
* Until 1115 PM CDT.
* At 1032 PM CDT, severe thunderstorms were located along a line
from 12 miles west of Clarence to 13 miles northwest of Sturgeon,
or along a line from 24 miles west of Shelbina to 20 miles
northwest of Centralia, moving east at 55 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroe City, Shelbina, Paris, Clarence, Madison, Shelbyville,
Granville, Maud, Woodlawn, Emden, Hunnewell, Holliday, Bethel,
Leonard, Stoutsville, Duncans Bridge, Indian Creek and Florida.
This includes the following State Parks...
Union Covered Bridge Historic Site and Mark Twain Lake Recreational
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3961 9230 3979 9229 3995 9229 3995 9184
3966 9185 3966 9171 3960 9172 3960 9171
3944 9172 3934 9215 3935 9231
TIME...MOT...LOC 0331Z 250DEG 46KT 3979 9248 3956 9242 3937 9246
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin4 follow-up statements
935
WWUS53 KLSX 310347
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1047 PM CDT Wed Oct 30 2024
MOC137-205-310415-
/O.CON.KLSX.SV.W.0367.000000T0000Z-241031T0415Z/
Monroe MO-Shelby MO-
1047 PM CDT Wed Oct 30 2024
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHERN MONROE AND SHELBY COUNTIES IN NORTHEASTERN MISSOURI...
At 1047 PM CDT, severe thunderstorms were located along a line from
8 miles north of Clarence to over Madison, or along a line from 15
miles northwest of Shelbina to 12 miles west of Paris, moving east
at 55 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monroe City, Shelbina, Paris, Clarence, Madison, Shelbyville,
Granville, Maud, Woodlawn, Emden, Hunnewell, Holliday, Bethel,
Leonard, Stoutsville, Duncans Bridge, Indian Creek and Florida.
This includes the following State Parks...
Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3961 9230 3979 9229 3995 9229 3995 9184
3966 9185 3966 9171 3963 9172 3960 9172
3960 9171 3958 9171 3949 9172 3946 9211
3943 9231
TIME...MOT...LOC 0332Z 250DEG 48KT 3979 9247 3958 9237 3939 9246
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin665
WWUS53 KLSX 310353
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1053 PM CDT Wed Oct 30 2024
MOC137-205-310415-
/O.CON.KLSX.SV.W.0367.000000T0000Z-241031T0415Z/
Monroe MO-Shelby MO-
1053 PM CDT Wed Oct 30 2024
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHERN MONROE AND SHELBY COUNTIES IN NORTHEASTERN MISSOURI...
At 1053 PM CDT, severe thunderstorms were located along a line from
6 miles south of Plevna to 5 miles south of Granville, or along a
line from 14 miles north of Shelbina to 6 miles west of Paris,
moving east at 55 mph.
HAZARD...70 mph wind gusts and small hail.
SOURCE...Trained spotters reported a 72 mph wind gust in
Granville.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Monroe City, Shelbina, Paris, Madison, Shelbyville, Granville,
Emden, Maud, Woodlawn, Hunnewell, Holliday, Bethel, Leonard,
Stoutsville, Indian Creek and Florida.
This includes the following State Parks...
Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. These storms have produced widespread
damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3995 9224 3995 9184 3966 9185 3966 9171
3964 9172 3960 9172 3960 9171 3956 9171
3949 9172 3946 9211 3944 9225 3960 9222
3967 9220
TIME...MOT...LOC 0347Z 251DEG 48KT 3986 9222 3964 9213 3946 9222
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
Gosselin619
WWUS53 KLSX 310408
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1108 PM CDT Wed Oct 30 2024
MOC137-205-310415-
/O.CON.KLSX.SV.W.0367.000000T0000Z-241031T0415Z/
Monroe MO-Shelby MO-
1108 PM CDT Wed Oct 30 2024
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN MONROE AND EASTERN SHELBY COUNTIES IN NORTHEASTERN
MISSOURI...
At 1108 PM CDT, severe thunderstorms were located along a line from
over Steffenville to 9 miles northeast of Paris, or along a line
from 20 miles northeast of Shelbina to 9 miles northeast of Paris,
moving east at 55 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monroe City, Paris, Emden, Hunnewell, Stoutsville, Indian Creek
and Florida.
This includes the following State Parks...
Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in St Louis MO.
&&
LAT...LON 3966 9196 3995 9199 3995 9184 3966 9185
3966 9171 3965 9172 3960 9172 3960 9171
3954 9171 3949 9172 3947 9200 3955 9199
3963 9196
TIME...MOT...LOC 0353Z 251DEG 48KT 3989 9211 3967 9202 3949 9210
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gosselin962
WWUS53 KLSX 310416
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1116 PM CDT Wed Oct 30 2024
MOC137-205-310426-
/O.EXP.KLSX.SV.W.0367.000000T0000Z-241031T0415Z/
Monroe MO-Shelby MO-
1116 PM CDT Wed Oct 30 2024
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTHEASTERN MONROE
AND EASTERN SHELBY COUNTIES IN NORTHEASTERN MISSOURI...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. To report severe
weather, contact your nearest law enforcement agency. They will send
your report to the National Weather Service office.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT
Thursday for a portion of northeast Missouri.
&&
LAT...LON 3966 9196 3995 9199 3995 9184 3966 9185
3966 9171 3965 9172 3960 9172 3960 9171
3954 9171 3949 9172 3947 9200 3955 9199
3963 9196
TIME...MOT...LOC 0408Z 251DEG 48KT 3995 9187 3974 9177 3955 9186
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 6:38 PM CDT, 3 hours 54 minutes earlier. Its key messages:
- A QLCS will move across the area late tonight through early Thursday morning with an accompanying potential of strong to damaging winds and a low chance of isolated tornadoes.
- Cooler/drier air and tranquil weather will dominate Thursday afternoon through Friday night.
- A more active and wet weather pattern will evolve this weekend and persist into the first half of next week. Multiple waves of rain will impact parts of the area bring beneficial rainfall to help ease the ongoing drought conditions.
Area forecast discussion, Oct 30, 6:38 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 638 PM CDT Wed Oct 30 2024 .KEY MESSAGES... - A QLCS will move across the area late tonight through early Thursday morning with an accompanying potential of strong to damaging winds and a low chance of isolated tornadoes. - Cooler/drier air and tranquil weather will dominate Thursday afternoon through Friday night. - A more active and wet weather pattern will evolve this weekend and persist into the first half of next week. Multiple waves of rain will impact parts of the area bring beneficial rainfall to help ease the ongoing drought conditions. && .SHORT TERM... (Through Late Thursday Night) Issued at 152 PM CDT Wed Oct 30 2024 The main issue tonight into early Thursday morning remains the severe weather threat across the region. All of the available guidance and CAMs continue to show a QLCS evolving across eastern KS and western MO this evening with the QLCS moving eastward through the CWA overnight and into early Thursday morning. There are some slight differences in timing/speed of the QLCS. The typically better performing CAMS like the HRRR, ARW, as well as the MPAS-HT show the QLCS moving into central and northeast MO between 05-06z, through the St. Louis area around 09-10z with a position across far SE MO and SW IL around 12z. This type of event would be characterized as a HSLC event. ALthough the overall trends show slowly diminishing instability as the QLCS progresses eastward through the CWA, the latest RAP suggests the diminishment may be both slower and not occur until the system is farther east. The RAP maintains an axis of MLCAPE of 500-800 J/KG through 09z or so, and at least 500 J/KG or so through 10-11z, with a more rapid decrease thereafter as the system moves through SW IL and SE MO. Both the 0-3 km shear on the order of 35-45 kts ahead of the QLCS and line-parallel 0-1 km shear equal in magnitude support QLCS mesovortices, particularly with local bowing segments and surges to the east-northeast. Certainly the threat of damaging winds and isolated tornadoes is greatest through central MO and into portions of eastern MO owing to the greater instability, but the risk of damaging winds and isolated tornadoes will continue into SW IL with any local surges provided the system does not become outflow dominant. The current expectation is that precipitation should exit the entire area by mid-late Thursday morning with much cooler temperatures, stratus/stratocu, and gusty west winds in the wake of the attendant cold frontal passage. Thursday night/Halloween looks nice with surface high pressure settling into the area, clearing skies, and seasonably cool temperatures. Glass && .LONG TERM... (Friday through Next Wednesday) Issued at 152 PM CDT Wed Oct 30 2024 The long range period starting on Friday will begin on a tranquil note with heights rising aloft as short-wave ridging builds across the area and slowly retreating surface high pressure dominates. Temperatures will be near normal with high clouds slowly increasing. The latest guidance continues to support a wet and active period centered on Saturday through the first half of next week. A deepening longwave trof over the western U.S. will result in mid- upper level southwest flow across the region which really becomes established Saturday-Saturday night and strengthens heading into Tuesday. From Saturday through Monday the ensemble guidance suite is in relatively good agreement with this large scale pattern which favors a series of low-amplitude short-waves traversing the region within the southwest flow. These waves combined with a rather persistent southwesterly LLJ and eventually a frontal boundary wavering northward support multiple waves of showers and periodic thunderstorms. While the overall pattern is supportive of this regime, the deterministic guidance in this time frame does show typical differences in the timing/location of waves of rain owing to short-wave positioning. The most-prevalent of these differences is on Saturday when the operational GFS and some of the GEFS membership is a bit more progressive with short-wave ridging sliding to the east, thus is faster with a lead short-wave and greater precipitation chances. Otherwise there is fairly good agreement that from Saturday night onward. Present indications are that the main upper low/short-wave trof will lift northeastward from southern Rockies into the upper MS Valley Monday into early Tuesday and this should at least bring an advancing cold front into or possibly through the region. Tuesday into Wednesday the LREF is showing increasing divergence in the large scale pattern and position of the longwave trof. There are 4 distinct clusters of the ensemble membership with the eastern- most showing the upper trof axis centered through the Plains region while the western-most has the trof axis further west through the Four-Corners region. The ramifications of these differences are timing of the Tuesday cold fropa and longevity of rainfall chances into Wednesday. This pattern will bring the region much needed rainfall, especially where drought conditions are the worse. The probabilities of significant amounts are much higher across northeast and central MO closer to the main short-wave track and LLJ axis with exceedance guidance from the 100 member LREF indicating nearly 100 percent chance of total rainfall over 1 inch and a 50-70 percent chance of 3+ inches. The probabilities taper to the east with the lowest probabilities across SE MO and far SW IL; 75-90 percent of total rainfall over 1 inch and 20-30 percent chance of 3+ inches. Temperatures should be above normal during the Saturday-Wednesday period with the NBM probabilistic guidance indicating the greatest potential for well-above normal (10-15+ degs) Sunday- Tuesday. Glass && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 638 PM CDT Wed Oct 30 2024 Dry and VFR flight conditions along with strong south-southeasterly winds will persist this evening ahead of a line of thunderstorms developing across eastern KS and northwestern MO. These thunderstorms are forecast to track northeastward through the entire area overnight into early Thursday morning. These thunderstorms could be severe, accompanied by a short period of gusty to damaging winds and IFR flight conditions. Rain and a few rumbles of thunder will linger for another couple of hours while winds veer to westerly with passage of a cold front and post-frontal MVFR stratus/stratocumulus arrive. Improvement in flight conditions is expected around midday/early afternoon as ceilings lift and scatter accompanied by gusty westerly winds. Gusts will subside Thursday evening. Pfahler && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 30, 2:56 PM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 256 PM CDT Wed Oct 30 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 256 PM CDT Wed Oct 30 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. A line of strong to severe thunderstorms will move across the area late tonight into early Thursday morning. Damaging winds are the primary severe weather threat along with a low chance of an isolated tornado. The threat of severe weather is greatest west of the Mississippi River. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are also possible Saturday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 11:07 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Ralls | 53 min |
| Oct 31, 1:34 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 43 min |
| Oct 31, 1:45 AM CDT | Tornado Warning | LSX | Franklin, Warren | 30 min |
| Oct 31, 2:15 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 39 min |
| Oct 31, 2:26 AM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.